Claritin (Loratadine) provides effective relief from seasonal allergy symptoms.
Claritin is an antihistamine that relieves the sneezing, runny nose, stuffiness, itching, and tearing eyes, caused by hay fever or other upper respiratory allergies. It also relieves the swollen, red, itchy patches of skin caused by hives.
How to use
Adults and children 6 years of age and over: The recommended dose of Claritin is one 10 mg tablet or reditab, or 2 teaspoonfuls (10 mg) of syrup once daily. Children 2 to 5 years of age: The recommended dose of Claritin Syrup is 5 mg (1 teaspoonful) once daily. In adults and children 6 years of age and over with liver failure or renal insufficiency (GFR < 30 mL/min), the starting dose should be 10 mg (one tablet or two teaspoonfuls) every other day. In children 2 to 5 years of age with liver failure or renal insufficiency, the starting dose should be 5 mg (one teaspoonful) every other day.
Drug Class and Mechanism
Claritin is a type of medication that blocks the action of histamine, a natural substance in your body that is released by your immune system during an allergic reaction.
Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.
Claritin can be stored at room temperature. The Reditabs should be kept in a dry place. Use them within 6 months after opening the foil pouch in which they are packed. Take each tablet immediately after removing it from its individual blister.
Before taking loratadine, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. Before using this medication, tell your doctor or pharmacist your medical history, especially of: kidney disease, liver disease. Limit alcohol intake, as it may intensify drug side effects. Caution is advised when using this drug in the elderly because they may be more sensitive to the effects of the drug. This medication should be used only when clearly needed during pregnancy. Discuss the risks and benefits with your doctor. This medication passes into breast milk. Breast-feeding is not recommended while using this drug.
Possible Side Effects
The most common side effects are headache, drowsiness, fatigue, and dry mouth.
This product has been approved for use by the Food and Drug Administration in children age of 6 years and older. Your pediatrician or healthcare professional is your best source of information to determine the appropriate treatment and dosage for your child.